Hair loss


#1
Hi everyone,

I have created post previously regarding this topic.

I am currently taking 250mg Sinemet per day and a 10mg Neupro patch. The hair loss started with Azilect which I came off and the hair loss ceased. Then I started on the Neupro patches and all was well. I then had to supplement the Neupro patches with Sinement and this has gradually been increased to 250mg daily. My PD nurse has referred me back to a consultant and I am now waiting for an appointment.

Must I go bald, as there does not seem to be an alternative to Sinemet? Has anyone else experienced this and has anyone got any solutions?

I am desperate for advice.

Thanks Dixie

#2
being bald is fine for the likes of me, but obviously not for a lady like yourself.
for azilect and sinemet the only thing they have in common is that they both result in an increase in background dopamine levels. since thats what we need for pd its hard to see how it can be avoided.
could you get by with a reduction in drugs?
deep brain stimulation has had beneficial effects as drugs were reduced but that seems an extreme measure.
unfortunately this side effect has not been taken up by researchers.
hopefully someone else has some more useful advice.

#3
Hello Dixie,

I am afraid I can't give you any answers either, as in all the years we have been involved with pwp's I haven't known one person who has this problem.
I hope that get to the bottom of it soon for you, perhaps as Turnip say's someone else on here may have experienced this problem. Perhaps you can let us know if a solution is found.
best wishes

#4
Hi Dixie,

I do sympathise with you. I had the same problem a couple of years ago. I was never sure if it was sinimet, ropinerole or my age (61 then). You don't say how old you are but it is normal for hair to thin as we get older - as if we don't have enough to cope with.

I started taking a supplement simply called 'Hair and Nails' available from a company called Healthspan. The fact that its currently out of stock speaks for itself. Over a period of time my hair gradually stopped falling out and I could definitely see new hair growth. My hair is now more or less back to normal.:grin:

Its got to be worth a try anyway.

Good luck
Janey

#5
hey hey! I'm on azilect and losing hair.Am gonna talk to PD nurse on Tue so will let u know xxx

neenag x

#6
Hi Everyone,

Thank you for your replies.

Janey, I shall definitely try the 'Hair and Nails' supplement. I am 64 but had no hair loss until I was put on Azilect and Sinemet.
I will let you know how I get on.

Dixie

#7
I don't seem to be losing my hair,but after years of being white my hair is now going black again. My hairdresser first noticed it. Could this also be a side effect of Sinemet or Ropinirole?

#8
Hi everyone, I have also experienced my hair falling out over the past 2 years and have been put on B12 injections and folic acid. I am 58 years old and was aghast at the problem being female. I take ropinirole, azilect and madopar as pd meds.
However, I am pleased to report that this has definitely been the solution for me.
:stuck_out_tongue: Marion

#9
I was very surprised when I noticed my husband hair was starting to thin .

He has been on Sinemet for about 7 years

Don't know if any of you have been troubled with skin problems also . It seems to be another obe of the manay many symptons .

affects hair eyebrows and eyelashes .

I have a close friend who suffered with skin and thin hair problems most of her life it turned out that she has Lupus .

This was discovered after many visits to Gps etc .